×

Recovery of distributions via moments. (English) Zbl 1271.62074

Rojo, Javier (ed.), Optimality. The third Erich L. Lehmann symposium. Selected papers based on the presentations at the symposium, Rice University, Houston, TX, USA, May 16–19, 2007. Beachwood, OH: IMS, Institute of Mathematical Statistics (ISBN 978-0-940600-77-5/pbk). Institute of Mathematical Statistics Lecture Notes - Monograph Series 57, 252-265 (2009).
Summary: The problem of recovering a cumulative distribution function (cdf) and the corresponding density function from its moments is studied. This problem is a special case of the classical moment problem. The results obtained within the moment problem can be applied in many indirect models, e.g., those based on convolutions, mixtures, multiplicative censoring, and right-censoring, where the moments of the unobserved distribution of actual interest can be easily estimated from the transformed moments of the observed distributions. Nonparametric estimation of a quantile function via moments of a target distribution represents another very interesting area where the moment problem arises. In all such models one can apply the present results to recover a function via its moments. In this article some properties of the proposed constructions are derived. The uniform rates of convergence of the approximation of cdf, its density function, quantile and quantile density function are obtained as well.
For the entire collection see [Zbl 1203.62003].

MSC:

62G05 Nonparametric estimation
62E99 Statistical distribution theory
62E20 Asymptotic distribution theory in statistics
62G20 Asymptotic properties of nonparametric inference
PDF BibTeX XML Cite